MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD; ACCESSORIES, PUMP, INFUSION

SMITHS MEDICAL ASD, INC. CADD; ACCESSORIES, PUMP, INFUSION
Catalog Number 21-2131-01
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One device was received for evaluation.Functional testing was unable to duplicate the reported issue when connected to a known good operating pump; however, upon further investigation, failure often occurs with newly built pumps.The root cause was unable to be determined.
 
Event or Problem Description
It was reported that the wireless communication module had a damaged antenna cover assembly screws and cannot be disassembled to connect the battery.The event took place in the hospital.It was an out of box failure.There was no patient involvement.Evaluation of the device identified the module was operating as intended when tested on a known good operating solis pcea pump but, when attached to newly built pumps, it returned the same failure.The pump would intermittently fail to detect the wireless communication module battery during the power-up process resulting in wireless module intermittent connection with the pump message when powering-up with the ac power cord plugged in.

Brand Name
CADD
Common Device Name
ACCESSORIES, PUMP, INFUSION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolise, MN 55442
2247062300
MDR Report Key20433558
Report Number3012307300-2024-11011
Device Sequence Number12664741
Product Code MRZ
UDI-Device Identifier15019517173864
UDI-Public(01)15019517173864(17)240905(10)18798551
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K170982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/05/2024
Device Catalogue Number21-2131-01
Device Lot Number18798551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown